CSN Login
Members Online: 7

Thigh pains

BERTB
Posts: 10
Joined: May 2011

I'm 60 years old and was diagnosed in March 2011 with a Gleason 9 after a request from my G.P due to a rise of PSA from 3.3 to 5.4 after 18 months. I’ve had both bone and CT scans that were clear showing no spread. My stage is T1C and all DRE’s I’ve ever had felt normal. I’m presently on Lupron and Casodox and started my second week of 44 total treatments of radiation today. I started feeling pain in my upper thighs and my arms are very weak before starting any treatment at all. Dr’s tell me there should not be any pains caused by the cancer if the scans are clear. The pains are like the second or third day after a hard work out. It is 24-7 pain but do feel slightly better after a long walk. Any suggestions? This has got me really worried because I understand that is where the cancer is likely to go next.

VascodaGama's picture
VascodaGama
Posts: 1569
Joined: Nov 2010

BertB

Most probably your symptoms are a cause from the hormonal treatment. Weakness and soreness are typical side effects of HT, particularly from the LHRH agonist Lupron. You may as well experience muscle mass loss and hot flashes.
The best way to counter these symptoms is to engage in a program of physical exercises. You could try a gym or simply do daily energetic walks.
Some guys report soreness caused from the positioning in the IMRT stretcher too. This could be due to unnoticed stress. One week of radiation is too low a dosage for causing any trouble.

Gleason score 9 is of high risk cases and the low PSA is a typical “affair” of these class of patients. PCa likes to metastasize to the bone and that would induce pain, however, I tend to agree with your doctors’ comment that cancer may not be the problem for negative bone scan. Spots should clearly be seen in image studies, in a similar advanced case.

Do not be worried. Stress will be the best “friend” of the bandit. Do not lose “ground”. Confront it with all your strengths.

Wishing you a continuous successful treatment.

Welcome to the board.

VGama

BERTB
Posts: 10
Joined: May 2011

Thank you Sir. I guess I can be assured that the pains I’m experiencing are not cancer related. Several other people, along with my Doctors, tell be the same thing. I originally thought it was stress related but hoped that the pain would go away after convincing myself that it is. The pain is real and now 24-7. I guess it could be the hormonal treatment like you mentioned but the pain actually started before that. I really try not to stress about this but it’s hard not to with a Gleason 9 staring me in the face every day. Thanks again you are helping so many people deal with this bandit.

VascodaGama's picture
VascodaGama
Posts: 1569
Joined: Nov 2010

BertB

You will do well too. Gleason 9 is just a classification; it is not a death threat.
IMRT plus HT will give a blow to the bandit.
If pain is unbearable, I would suggest you to request from your doctor some sort of medicine for pain relief. Do not go over-the-counter by yourself because some medicines react/interact with the treatment.

Hope for the best.
VGama

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network